Ask a doctor

Under Eye Bruising 3 Months After Juvederm

I had Juvederm injected under both eyes. I had quite a bit of bruising which my doctor said was normal. It has now been 3 months and I still have bruising under both eyes. My doctor says he has no idea and has never seen anything like it. His only comfort for me is to see a make up artist. Hundreds of dollars later, I'm spending more to cover this mistake.

What happened? How can I correct this?

Doctor Answers (2)

Bruising after fillers

+1

It is extremely unusual to have actual bruising three months after filler injections.  It may be a Tyndall effect from the filler which gives off a bluish hue for superficial injection of the product.  An exam would be helpful.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

??? Tyndall Effect

+1

After three months the bruising should have remitted.

It is possible that the Juvederm was injected too superficially. In this case it will have a bluish discoloration which can be interpretted as bruising. It can take many many months for this to dissolve. It seems like it almost sequested in this site.

Two possible solutiions would be the extraction of the Juvederm. After piercing the area, the material is literally squeezed out. This can be done, even after months of unwanted occupancy in the area. Another treatment would be the judicious injection of hyaluronidase into the area. This is an enzyme that will melt the Juvderm away.

Incidentally, it seems to me that this problem is more likely to occur with Juvederm than Restylane. If you are still game for this sort of injection in this area in the future, Restylane would be the filler I would opt for.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.